Texas, 2026

Winter Storm and Extreme Cold in Texas, January 23 to 27, 2026

January 23 to 27, 2026 · NWS LUB · 48 events in 24 counties and zones

A widespread winter storm affected the region from the 23rd and lasting until the afternoon of the 25th. Beginning on the 23rd, an arctic cold front moved through the region during the morning and afternoon.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A widespread winter storm affected the region from the 23rd and lasting until the afternoon of the 25th. Beginning on the 23rd, an arctic cold front moved through the region during the morning and afternoon. Shortly after the cold air moved into the region, Pacific moisture began to stream over from the southwest resulting in wintry showers. Precipitation initially began as freezing rain at many locations but quickly switched to sleet as the lower levels of the atmosphere cooled. Despite temperatures well below freezing into the single digits by the morning of the 24th, sleet continued to be the dominant precipitation type. A strong warm layer aloft allowed for much of this precipitation to remain as sleet. By the afternoon of the 24th, the warm layer aloft cooled enough to allow mostly snow to fall as an upper level disturbance approached the region. Snowfall continued through the night of the 24th ending late in the afternoon on the 25th. The heaviest amount of snow fell over the western South Plains into the extreme southern Texas Panhandle where totals of six to eight inches were observed. The remainder of the South Plains and Rolling Plains saw between three and six inches of snowfall. Additionally, breezy winds combined with bitterly cold temperatures producing dangerous wind chills. Observed wind chills were as low as -15 to -20 degrees Fahrenheit.

Snowfall and sleet accumulation totals from National Weather Service cooperative weather observers are listed below:

8.2 inches at Dimmitt (Castro County),|8.0 inches at Vigo Park (Swisher County),|7.5 inches at Tulia (Swisher County),|7.5 inches at Muleshoe Wildlife Refuge (Bailey County),|7.0 inches at Pep (Hockley County),|6.6 inches at Morton (Cochran County),|6.5 inches at Olton (Lamb County),|6.4 inches at Lubbock International Airport (Lubbock County),|6.2 inches at Pitchfork Ranch (King County),|6.0 inches at Denver City (Yoakum County),|6.0 inches at Plains (Yoakum County), |6.0 inches at Guthrie (King County),|6.0 inches at Ropesville 6N (Hockley County),|6.0 inches at Memphis (Hall County),|6.0 inches at Dodson 6S (Childress County),|5.8 inches at Turkey (Hall County),|5.8 inches at Nazareth (Castro County),|5.8 inches at White River Lake (Crosby County),|5.8 inches at Littlefield (Lamb County),|5.7 inches at Hart (Castro County),|5.5 inches at Silverton (Briscoe County),|5.3 inches at Paducah 10S (Cottle County),|5.3 inches at Childress (Childress County),|5.3 inches at Tell (Childress County),|5.2 inches at Shallowater (Lubbock County),|5.2 inches at Lake Alan Henry (Garza County),|5.1 inches at Levelland (Hockley County),|5.1 inches at Paducah 7E (Cottle County),|5.0 inches at Quitaque (Briscoe County),|5.0 inches at Kirkland (Childress County),|4.9 inches at Plainview (Hale County),|4.8 inches at Abernathy (Hale County),|4.5 inches at Floydada (Floyd County),|4.4 inches at Tahoka (Lynn County),|4.3 inches at Lazbuddie 8W (Parmer County),|4.3 inches at Slaton (Lubbock County),|4.2 inches at Wolfforth (Lubbock County),|4.1 inches at Muleshoe (Bailey County),|4.1 inches at Northfield (Motley County),|4.1 inches at Jayton (Kent County),|4.0 inches at Brownfield (Terry County),|4.0 inches at Flomot (Motley County),|4.0 inches at Dickens (Dickens County),|4.0 inches at Aspermont (Stonewall County),|3.8 inches at Spur (Dickens County),|3.8 inches at Roaring Springs (Motley County),|3.6 inches at Matador (Motley County),|3.3 inches at Southland (Garza County),|2.5 inches at Post (Garza County),|2.5 inches at Crosbyton (Crosby County), and|1.7 inches at Friona (Parmer County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 23, 11:49 AM CST, 11 minutes earlier. Its key messages:

  • Issued at 1131 AM CST Fri Jan 23 2026
  • Dangerous travel conditions expected this weekend as a major winter storm brings snow and ice accumulations across the region.
  • Arctic front this morning will bring extremely cold temperatures through the weekend with wind chills as low as 15 below zero each morning.
Area forecast discussion, Jan 23, 11:49 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1149 AM CST Fri Jan 23 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1131 AM CST Fri Jan 23 2026

 - Dangerous travel conditions expected this weekend as a major
   winter storm brings snow and ice accumulations across the
   region.

 - Arctic front this morning will bring extremely cold temperatures
   through the weekend with wind chills as low as 15 below zero
   each morning.

&&

.SHORT TERM...
(Tonight through Saturday)
Issued at 1130 PM CST Thu Jan 22 2026

A messy forecast is in store. The cold front is beginning to ooze
into the FA as of 10 PM. Despite the cold front slowly moving into
the region, the colder air is still held up over the Central and
Northern Plains. This air will be slow to move into the FA until at
least mid day. For temperatures, we should generally see highs in
the 30s across the Caprock and in the 40s across much of the Rolling
Plains with highs occurring before noon. Currently overnight lows are
expected to drop into the single digits to as high as 12 degrees. We
should begin to see precip develop across the region by mid day as a
result of frontal forcing. Precip will be light at the start before
upper level forcing moves over the region this evening and precip
coverage and intensity increase. This will persist through the
overnight hours before a brief lull in precip before 12Z Saturday.
Precip mode will be the most difficult aspect of the forecast.
Liquid rain will be the primary mode to start with before surface
temperatures begin to drop well below freezing. By that point a mix
of likely freezing rain and sleet will will be expected. A very
pronounced warm nose resulting from prominent southwesterly upper
flow will be present, with a warm nose of over 3C possible. The
extent of freezing rain vs sleet will depend on the full depth of
low level cold air in addition to the extent of how cold surface
temperatures drop. Colder temperatures will allow for sleet to form
more quickly. Given the uncertainty, the forecast will reflect a
roughly equal mix for freezing rain and sleet for the southern half
of the FA. A mixture including snow will be possible across the
northern half of the FA. Ice accumulation is just as difficult to
forecast with this system as precip mode. The current forecast will
reflect an accumulation of a few hundredths up to one tenth of an
inch. While that is the forecast, it is not out of the realm of
possibility for higher accumulation amounts. In addition to freezing
precip, wind chills ranging from 0 to nearly -15 degrees will be
possible Saturday morning.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1130 PM CST Thu Jan 22 2026

The long term package will start with the continuation of wintry
precipitation and much colder temperatures into Saturday. To start
off the day Saturday, southwesterly flow will prevail aloft as an
upper low spinning over eastern Pacific pushes on shore over Baja
Mexico. This upper flow will prolong precipitation that began Friday
into Saturday as it persists to usher in subtropical moisture to the
region. As the upper system continues to translate east towards our
region through the day Saturday, it will transition into an open
wave before getting absorbed into northern flow. Extremely cold
temperatures following the FROPA expected to push through the region
early Friday will continue into Saturday with highs expected in the
teens for much of the region. NBM continues to overestimate highs on
Saturday, therefore were lowered using NBM25th. Saturday morning
will be particularly cold as moderate northeasterly winds bring the
possibility for wind chills as low as 15 below zero. Make sure you
protect your pipes, bring in pets, and dress properly if you have to
go outside.

Saturday will start off with wintry mix precipitation before
transitioning to mostly snow by the afternoon over much of the
region. However, soundings continue to indicate a decent warm nose
for southeastern portions of the region resulting in a better chance
for freezing rain. Uncertainties remain in the timing and total
amount of precipitation as it is dependent on the progression of the
upper system to the west of the region. Models continue to differ on
timing with the ECMWF keeping a quicker progression while GFS
continues with a slower progression. Current snow totals show
northern portions could see somewhere between 5 to 6 inches while
southern portions could see up to 4 inches. Areas that have chances
for freezing rain could see ice accumulations up to one tenth of an
inch or more. Any ice accumulation on roadways will result in travel
hazards. If you must travel anytime during the winter storm, take
extra precautions when driving such as driving slower, leaving
plenty of room between you and the car ahead of you, and leave for
your destination early.

Precipitation is expected to taper off early Sunday morning as the
post-frontal high fills in over the region and upper flow shifts to
mostly zonal after the aforementioned upper system is absorbed into
northerly flow. We will see a gradual warming trend in temperatures
however, the well below seasonal normal temperatures continue into
Sunday and Monday with highs in the 20s and 30s, respectively.
During early morning hours of Sunday and Monday, similar to Saturday
morning, extremely cold wind chills as low as 15 below zero are
possible. Temperatures are expected to remain below seasonal normal
through the rest of the week. Mostly zonal flow aloft prevails
through the first half of the week before upper ridging begins to
build over the Desert Southwest shifting flow aloft to the northwest
by mid-week. Concurrently, models indicate the possibility for a
cold front pushing through the region. Otherwise, conditions look to
be dry next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1131 AM CST Fri Jan 23 2026

A messy and complicated TAF period begins now in west Texas, as a
significant winter storm moves into the area. Precipitation phase
changes are the biggest challenges over the next 24 hours. We
think that sleet and freezing rain will dominate through the
afternoon and evening hours with a gradual mixing in of snowfall
towards morning. This is heavily dependent on the temperatures
being seen at 5000 MSL which are running, based on aircraft obs,
some 4 degrees C above model guidance which is very typical for
west Texas winter storms. When we see this get to near freezing
the change over to snow should not take long. However, when this
will occur is highly uncertain. We'll probably see a ragged
ceiling INVOF more substantial precipitation. Finally, we expect a
change over to all snow sometime on Saturday. In the meantime,
expect efficient icing during the approach phase with abundant
supercooled water.

Please provide pilot reports as they are critical
for helping refine the precipitation type.

Combs

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon CST Sunday for TXZ021>044.

Extreme Cold Warning from midnight tonight to noon CST Monday
for TXZ021>044.

&&

SHORT TERM...51
LONG TERM....10
AVIATION...26
Hazardous weather outlook, Jan 23, 5:56 AM CST, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
556 AM CST Fri Jan 23 2026

TXZ021>044-241200-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
556 AM CST Fri Jan 23 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

A significant winter storm will impact the region beginning this
afternoon and continuing through Sunday morning.

A mix of freezing rain, sleet, and some snow will develop across a
majority of the forecast area this afternoon and will persist through
tonight. The heaviest ice accumulations are expected across southern
portions of the South Plains and Rolling Plains where up to a quarter
of an inch of ice accumulation is possible. Farther north, ice
accumulation up to about a tenth of an inch is expected. A Winter
Storm Warning is in effect for the entire region beginning at noon
today. Dangerous travel conditions will likely develop by this
evening area-wide.

Dangerously cold wind chills as low as 15 degrees below zero are
expected tonight. An Extreme Cold Warning is in effect for the entire
region beginning at midnight tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a brief break in precipitation on Saturday morning, a mix of
snow, freezing rain, and sleet is expected to resume on Saturday
afternoon. Precipitation is expected to change to mostly or all snow
on Saturday night, with heavy snow expected across most of the region
from Saturday night through Sunday morning. Snow accumulations of 4
to 6 inches are currently expected across a majority of the region,
with locally higher amounts possible. A Winter Storm Warning remains
in effect for the entire area until noon on Sunday.

Bitterly cold temperatures and dangerous wind chills as low as 15
degrees below zero are also expected to occur on Sunday morning and
Monday morning. An Extreme Cold Warning remains in effect for the
entire region until noon on Monday.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm, 24 extreme cold/wind chill. Local standard time, as filed.

Winter Storm, Cochran

When
January 23, 12:00 PM CST to January 25, 2:00 PM CST
Where
Cochran forecast zone
Reported by
COOP Observer
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Storm, Yoakum

When
January 23, 12:00 PM CST to January 25, 2:00 PM CST
Where
Yoakum forecast zone
Reported by
COOP Observer
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Winter Storm, Bailey

When
January 23, 12:00 PM CST to January 25, 2:00 PM CST
Where
Bailey forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Storm, Bailey

When
January 23, 1:00 PM CST to January 25, 2:00 PM CST
Where
Bailey forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Storm, Castro

When
January 23, 1:00 PM CST to January 25, 2:00 PM CST
Where
Castro forecast zone
Reported by
COOP Observer
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Storm, Lamb

When
January 23, 1:00 PM CST to January 25, 2:00 PM CST
Where
Lamb forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Winter Storm, Parmer

When
January 23, 1:00 PM CST to January 25, 2:00 PM CST
Where
Parmer forecast zone
Reported by
COOP Observer
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Storm, Hockley

When
January 23, 1:00 PM CST to January 25, 2:00 PM CST
Where
Hockley forecast zone
Reported by
COOP Observer
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Storm, Lynn

When
January 23, 1:00 PM CST to January 25, 3:00 PM CST
Where
Lynn forecast zone
Reported by
COOP Observer
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Winter Storm, Lubbock

When
January 23, 1:00 PM CST to January 25, 3:00 PM CST
Where
Lubbock forecast zone
Reported by
Official NWS Observations
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Storm, Swisher

When
January 23, 2:00 PM CST to January 25, 3:00 PM CST
Where
Swisher forecast zone
Reported by
COOP Observer
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Winter Storm, Hale

When
January 23, 2:00 PM CST to January 25, 3:00 PM CST
Where
Hale forecast zone
Reported by
COOP Observer
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Winter Storm, Garza

When
January 23, 2:00 PM CST to January 25, 4:00 PM CST
Where
Garza forecast zone
Reported by
COOP Observer
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Winter Storm, Crosby

When
January 23, 2:00 PM CST to January 25, 4:00 PM CST
Where
Crosby forecast zone
Reported by
COOP Observer
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Winter Storm, Floyd

When
January 23, 3:00 PM CST to January 25, 4:00 PM CST
Where
Floyd forecast zone
Reported by
COOP Observer
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Winter Storm, Briscoe

When
January 23, 3:00 PM CST to January 25, 4:00 PM CST
Where
Briscoe forecast zone
Reported by
COOP Observer
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Winter Storm, Kent

When
January 23, 3:00 PM CST to January 25, 6:00 PM CST
Where
Kent forecast zone
Reported by
COOP Observer
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Winter Storm, Stonewall

When
January 23, 3:00 PM CST to January 25, 7:00 PM CST
Where
Stonewall forecast zone
Reported by
COOP Observer
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Winter Storm, Hall

When
January 23, 4:00 PM CST to January 25, 5:00 PM CST
Where
Hall forecast zone
Reported by
COOP Observer
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Winter Storm, Dickens

When
January 23, 4:00 PM CST to January 25, 6:00 PM CST
Where
Dickens forecast zone
Reported by
COOP Observer
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Winter Storm, King

When
January 23, 4:00 PM CST to January 25, 7:00 PM CST
Where
King forecast zone
Reported by
COOP Observer
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Winter Storm, Motley

When
January 23, 5:00 PM CST to January 25, 6:00 PM CST
Where
Motley forecast zone
Reported by
COOP Observer
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Winter Storm, Cottle

When
January 23, 5:00 PM CST to January 25, 7:00 PM CST
Where
Cottle forecast zone
Reported by
COOP Observer
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Winter Storm, Childress

When
January 23, 5:00 PM CST to January 25, 7:00 PM CST
Where
Childress forecast zone
Reported by
COOP Observer
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Dickens

When
January 23, 7:00 PM CST to January 26, 3:00 AM CST
Where
Dickens forecast zone
Reported by
Mesonet
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Crosby

When
January 23, 9:00 PM CST to January 26, 6:00 AM CST
Where
Crosby forecast zone
Reported by
Mesonet
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, King

When
January 23, 10:00 PM CST to January 25, 9:00 AM CST
Where
King forecast zone
Reported by
Mesonet
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Parmer

When
January 23, 10:00 PM CST to January 26, 9:00 AM CST
Where
Parmer forecast zone
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Castro

When
January 23, 10:00 PM CST to January 27, 5:00 AM CST
Where
Castro forecast zone
Reported by
Mesonet
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Swisher

When
January 23, 10:00 PM CST to January 27, 5:00 AM CST
Where
Swisher forecast zone
Reported by
Mesonet
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Hale

When
January 23, 10:00 PM CST to January 27, 2:00 AM CST
Where
Hale forecast zone
Reported by
Mesonet
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Floyd

When
January 23, 10:00 PM CST to January 25, 9:00 AM CST
Where
Floyd forecast zone
Reported by
Mesonet
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lynn

When
January 23, 11:00 PM CST to January 26, 10:00 AM CST
Where
Lynn forecast zone
Reported by
Mesonet
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Garza

When
January 24, 12:00 AM CST to January 26, 10:00 AM CST
Where
Garza forecast zone
Reported by
Mesonet
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Kent

When
January 24, 12:00 AM CST to January 26, 12:00 AM CST
Where
Kent forecast zone
Reported by
Mesonet
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Stonewall

When
January 24, 12:00 AM CST to January 25, 10:00 AM CST
Where
Stonewall forecast zone
Reported by
Mesonet
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Childress

When
January 24, 12:00 AM CST to January 25, 10:00 AM CST
Where
Childress forecast zone
Reported by
Mesonet
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Terry

When
January 24, 1:00 AM CST to January 26, 10:00 AM CST
Where
Terry forecast zone
Reported by
Mesonet
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lubbock

When
January 24, 3:00 AM CST to January 26, 5:00 AM CST
Where
Lubbock forecast zone
Reported by
Mesonet
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Cottle

When
January 24, 3:00 AM CST to January 25, 6:00 AM CST
Where
Cottle forecast zone
Reported by
Mesonet
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Hall

When
January 24, 4:00 AM CST to January 25, 2:00 AM CST
Where
Hall forecast zone
Reported by
Mesonet
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Briscoe

When
January 24, 5:00 AM CST to January 25, 2:00 AM CST
Where
Briscoe forecast zone
Reported by
Mesonet
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Motley

When
January 24, 5:00 AM CST to January 25, 2:00 AM CST
Where
Motley forecast zone
Reported by
Mesonet
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Bailey

When
January 24, 7:00 AM CST to January 26, 7:00 AM CST
Where
Bailey forecast zone
Reported by
Mesonet
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Hockley

When
January 24, 7:00 AM CST to January 26, 10:00 AM CST
Where
Hockley forecast zone
Reported by
Mesonet
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Lamb

When
January 24, 7:00 AM CST to January 26, 9:00 AM CST
Where
Lamb forecast zone
Reported by
Mesonet
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Yoakum

When
January 24, 8:00 AM CST to January 27, 4:00 AM CST
Where
Yoakum forecast zone
Reported by
Mesonet
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Extreme Cold/Wind Chill, Cochran

When
January 24, 8:00 AM CST to January 26, 11:00 PM CST
Where
Cochran forecast zone
Reported by
Mesonet
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304320, 1304321, 1304325, 1304317, 1304318, 1304322, 1304323, 1304324, 1304328, 1304330, 1304326, 1304327, 1304331, 1304334, 1304335, 1304341, 1304345, 1304347, 1304342, 1304344, 1304349, 1304343, 1304350, 1304352, 1306128, 1306129, 1306127, 1306130, 1306136, 1306137, 1306138, 1306140, 1306123, 1306124, 1306125, 1306126, 1306143, 1306122, 1306134, 1306144, and more.